Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2019, 8:29 PM EDT for Jasper County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 19, 2019, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Jasper County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS82 KFFC 200029
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Mon Aug 19 2019
GAZ048-049-059-060-200100-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
829 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 900 PM EDT...
At 829 PM EDT...a strong thunderstorm was over Farrar, or 11 miles
southwest of Madison...moving west at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Newborn, Mansfield, Shady Dale, Stewart, Calvin, Farrar,
Eudora, Turtle Cove, North Alcovy, Godfrey and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8340 3330 8377 3340 8390 3341 8390
3342 8391 3355 8385 3360 8344 3353 8339
TIME...MOT...LOC 0029Z 075DEG 18KT 3348 8360
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 19, 7:40 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 740 PM EDT Mon Aug 19 2019 .PREV DISCUSSION... /Issued 238 PM EDT Mon Aug 19 2019/ SHORT TERM /Tonight through Tuesday Night/... Weak upper level trough over the area will support higher precipitation coverage through the short term. The trough has allowed deeper moisture to advect into the area, contributing to a moist and unsettled airmass over the state. A surface low nearby will traverse the state through Tuesday, triggering greater diurnally- driven storm development each afternoon and evening. Forecast continues to show areas of likely pops each afternoon, with good chance pops elsewhere. Widespread severe weather is not a concern through the short term, although it is still possible for a few storms to become strong to marginally severe. The main concerns are gusty winds, frequent lightning, and locally heavy rainfall. Increased cloudiness and storm coverage will result in slightly cooler high temperatures on Tuesday. Expect most areas to reach only the upper 80s to low 90s, with Heat Index values under 100. 31 LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Diurnally driven scattered to numerous showers and thunderstorms will be the norm in the extended periods of the forecast. The area will remain situated in the weak upper trough between the ridge over the Plains and western Atlantic ridge. Moisture continues to slowly increase across the area through the end of the week which will will provide a boost each afternoon for convective development. By the end of the week, the models are showing a cold front pushing south out of the great lake state Thursday and into North GA Friday. The models show this frontal boundary stalling across the southeastern U.S. and keeping rain chances across the region through the end of the forecast period. Another weaker wave also pushes northeast out of the western gulf which will also keep precip chances going through day 7. As for now, will continue with scattered to numerous convection each day. Temperatures, while tempered somewhat by increased convection, will remain above normal through the week. The increased moisture will also keep afternoon heat index values from the upper 90s to low 100s. 01 && .AVIATION... 00Z Update... Convection has started to wind down at the TAF sites and expect it to end by 01Z. Models showing MVFR/IFR CIGs approaching south TAF sites and staying south and east of the ATL area sites. Winds will be east through the period, diminishing to 5kts or less by 02Z. Winds will shift to the south and southeast between 22-24Z. //ATL Confidence...00Z Update... Medium Confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 40 60 50 40 Atlanta 73 89 72 90 / 20 50 40 40 Blairsville 65 85 65 87 / 30 50 40 40 Cartersville 71 92 71 92 / 20 40 30 40 Columbus 74 90 72 92 / 50 50 30 40 Gainesville 71 89 71 90 / 30 50 40 40 Macon 72 88 71 91 / 50 60 40 40 Rome 71 93 72 93 / 20 30 30 40 Peachtree City 71 91 71 92 / 20 50 40 40 Vidalia 72 89 72 92 / 60 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Mon Aug 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. Gusty winds, frequent lightning and locally heavy rainfall are possible. Heat index values will range between 100 and 105 degrees across portions of north and central Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through the week, mainly in the afternoon and evening. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of any severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 19, 7:50 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Mon Aug 19 2019
GAZ046>048-200015-
Walton GA-Rockdale GA-Newton GA-
750 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON...ROCKDALE
AND NORTHERN NEWTON COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT...a strong thunderstorm was over Georgia International
Horse Park, or near Covington...moving west at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Walnut Grove, Jersey,
Lakeview Estates, Georgia International Horse Park, Magnet, Almon,
Milstead, Gum Creek and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8380 3360 8376 3352 8405 3353 8404
3353 8405 3369 8408 3372 8406 3375 8403
TIME...MOT...LOC 2349Z 081DEG 12KT 3367 8388
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 19, 7:52 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 19 2019
GAZ038-039-050-051-200030-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
752 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL 830 PM
EDT...
At 752 PM EDT...a strong thunderstorm was over Rayle, or 8 miles west
of Washington...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Union Point, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Norman, Daniel Springs, Newtown, Danburg,
Celeste, Lyneville, Philomath, Vesta, Carters Grove and Ficklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8277 3357 8306 3385 8309 3401 8291
3400 8291 3400 8288 3398 8286 3398 8285
3399 8284 3397 8278 3399 8272 3399 8265
3388 8261
TIME...MOT...LOC 2352Z 081DEG 12KT 3375 8289
WIND...40MPHSpecial weather statement, Aug 19, 7:53 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Mon Aug 19 2019
GAZ089-090-200030-
Chattahoochee GA-Muscogee GA-
753 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 830 PM EDT...
At 753 PM EDT...a strong thunderstorm was over North Fort Benning, or
11 miles east of Columbus...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Upatoi, Fort Benning/lawson
Army Air Fld, Saint Marys Hills, Edgewood, Flat Rock, Highland Park,
Laurel Hills, Green Island Hills, Sand Hill, Battle Park, Vista
Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood, Midland,
Custer Road Terrace and Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8472 3240 8468 3230 8496 3232 8500
3234 8501 3238 8497 3239 8499 3239 8497
3241 8498 3243 8496 3244 8497 3245 8500
3250 8500 3252 8501 3257 8505
TIME...MOT...LOC 2353Z 078DEG 13KT 3249 8479
WIND...40MPHSpecial weather statement, Aug 19, 7:54 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 19 2019
GAZ049-050-060-200030-
Morgan GA-Putnam GA-Greene GA-
754 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN PUTNAM AND GREENE COUNTIES UNTIL 830 PM EDT...
At 754 PM EDT...a strong thunderstorm was over Parks Mill, or near
Greensboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Madison, Greensboro, Buckhead, Phoenix, Reynolds at Lake
Oconee, Rock Eagle 4-H Center, Veazey, Parks Mill, Carey, Swords and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8314 3345 8309 3334 8341 3361 8348
TIME...MOT...LOC 2354Z 078DEG 13KT 3351 8328
WIND...40MPHSpecial weather statement, Aug 19, 8:11 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Mon Aug 19 2019
GAZ048-049-059-060-200030-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
811 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHEASTERN JASPER AND EASTERN NEWTON COUNTIES
UNTIL 830 PM EDT...
At 810 PM EDT...a strong thunderstorm was near Farrar, or 7 miles
southwest of Madison...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Rutledge, Newborn, Mansfield, Shady Dale, Calvin, Farrar,
Godfrey and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8348 3343 8343 3332 8371 3356 8382
TIME...MOT...LOC 0010Z 067DEG 11KT 3352 8358
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 19, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Mon Aug 19 2019
GAZ048-049-059-060-200100-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
829 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 900 PM EDT...
At 829 PM EDT...a strong thunderstorm was over Farrar, or 11 miles
southwest of Madison...moving west at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Newborn, Mansfield, Shady Dale, Stewart, Calvin, Farrar,
Eudora, Turtle Cove, North Alcovy, Godfrey and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8340 3330 8377 3340 8390 3341 8390
3342 8391 3355 8385 3360 8344 3353 8339
TIME...MOT...LOC 0029Z 075DEG 18KT 3348 8360
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:11 PM EDT | Special Weather Statement | FFC | Morgan | 19 min |
| Aug 19, 11:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Aug 19, 11:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 19, 11:58 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Aug 20, 2:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Aug 20, 3:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Aug 20, 3:59 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Aug 20, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 40 min |
| Aug 20, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 44 min |
| Aug 20, 5:07 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.